MAUDE Adverse Event Report: LIMACORPORATE S.P.A. SMR SHOULDER; ECCENTRICAL GLENOSPHERE DIA. 36 MM,

LIMACORPORATE S.P.A. SMR SHOULDER; ECCENTRICAL GLENOSPHERE DIA. 36 MM,
Model Number GLENOSPHERE
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 08/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Checking the manufacturing charts of the involved lots #19at31l and #2125951, no pre-existing anomaly was found on the (b)(4) devices manufactured respectively.This is the first and only complaint received on those lot #s.We submit a final mdr when the investigation is complete.
 
Event or Problem Description
Shoulder revision surgery of a smr reverse prosthesis performed on (b)(6) 2024, due to pain.According to the received information, it was thought that the glenoid component was loose on the ct scan, but during the surgery it was actually found to be well fixed.A possible low-grade infection was hypothesized, but not confirmed.The surgeon performed debridement and washout, and the following devices were explanted: · smr reverse liner + 6 mm (product code 1360.50.020, lot #19at31l - ster.(b)(4)) - product not sold in the us.· smr connector small std (product code 1374.15.310, lot #2009530 - ster.(b)(4)).· smr eccentric glenosphere ø 36mm (product code 1376.09.031, lot #2125951 - ster.(b)(4)).· bone screw ø6,5 h.20mm (product code 8420.15.010, lot #2214773 - ster.(b)(4)).· bone screw ø6,5 h.30mm (product code 8420.15.030, lot #2125165 - ster.(b)(4)).The other implants remained in situ.The customized glenoid (b)(6) was requested for the case but at the end it was not implanted.New devices of the same sizes were implanted.Patient is a female, 73 years old.No clinical details are available, it was just reported she has a high bmi.Previous surgery took place on (b)(6) 2022.Event happened in new zealand.
 
Event or Problem Description
Shoulder revision surgery of a smr reverse prosthesis performed on (b)(6) 2024, due to pain.According to the received information, it was thought that the glenoid component was loose on the ct scan, but during the surgery it was actually found to be well fixed.A possible low-grade infection was hypothesized, but not confirmed.The surgeon performed debridement and washout, and the following devices were explanted: · smr reverse liner + 6 mm (product code 1360.50.020, lot #19at31l - ster.2000052) - product not sold in the us.· smr connector small std (product code 1374.15.310, lot #2009530 - ster.2000208).· smr eccentric glenosphere ø 36mm (product code 1376.09.031, lot #2125951 - ster.2200013).· bone screw ø6,5 h.20mm (product code 8420.15.010, lot #2214773 - ster.2200189).· bone screw ø6,5 h.30mm (product code 8420.15.030, lot #2125165 - ster.2100361).The other implants remained in situ.The customized glenoid cmd 23-1509 was requested for the case but at the end it was not implanted.New devices of the same sizes were implanted.Patient is a female, 73 years old.No clinical details are available, it was just reported she has a high bmi.Previous surgery took place on (b)(6) 2022.Event happened in new zealand.
 
Additional Manufacturer Narrative
Checking the manufacturing charts of the involved lot #19at31l, no pre-existing anomaly was found on the (b)(4) devices manufactured with the same lot #.According to our records, at least 94 out of 104 reverse liners with lot #19at31l and ster.2000052 have been implanted and this is the only complaint received on this lot #.Checking the manufacturing charts of the involved lot #2125951, no pre-existing anomaly was found on the (b)(4) devices manufactured with the same lot #.According to our records, all glenospheres with lot #2125951 and ster.2200013 have been implanted and this is the only complaint received on this lot #.Further checking the sterilization charts of the involved lot #s, no pre-existing anomaly was found.Device analysis: devices were not available to be returned to limacorporate for further analysis.X-rays analysis: limacorporate received one ct scan referring to pre-operative of the revision surgery.The x-rays received - dated (b)(6) 2023 - has been evaluated by a medical consultant.Following, the medical consultant comments: "on the ct scout scan a malpositioned, potentially loose glenoid component is visible.Whether it is due to infection or aseptic loosening i cannot tell.It sounds odd, that the surgeon identified loosening on ct scans and asked for custom made and intraoperatively found the implant to be stable.But anyway, its either surgical error or loosening which would be fateful course of events.No signs for implant related failure".Considering that: · check of manufacturing and sterilization charts highlighted no anomalies on components with lot #19at31l and #2125951.· according to the received information, it was thought that the glenoid component was loose on the ct scan, but during the surgery it was actually found to be well fixed.A possible low-grade infection was hypothesized, but not confirmed.· according to the medical consultant "on the ct scout scan a malpositioned, potentially loose glenoid component is visible.Whether it is due to infection or aseptic loosening i cannot tell" and "its either surgical error or loosening which would be fateful course of events.No signs for implant related failure".We cannot determine with certainty the root cause of the event, still we can state that it was not product related.Pms data according to limacorporate pms data, the revision rate of smr reverse prostheses due to pain is 0.02%.Based on the root cause analysis performed and according to the relevant pms data, no corrective actions are required for this specific case.Limacorporate continues monitoring the market to promptly detect any further similar issue.Note: this is a final mdr.

Brand Name
SMR SHOULDER
Common Device Name
ECCENTRICAL GLENOSPHERE DIA. 36 MM,
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
MDR Report Key20448964
Report Number3008021110-2024-00087
Device Sequence Number20610576
Product Code PHX
UDI-Device Identifier08033390087834
UDI-Public08033390087834
Combination Product (Y/N)N
PMA/510(K) Number
K163397
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberGLENOSPHERE
Device Catalogue Number1376.09.031
Device Lot Number2125951
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown